Minnesota, 2007Tornado in Minnesota, June 2, 2007
June 2, 2007 · NWS FSD · 1 event in 1 county or zone
A thunderstorm produced a short lived tornado between Marshall and Tracy MN, in eastern Lyon County, on the early evening of June 2nd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm produced a short lived tornado between Marshall and Tracy MN, in eastern Lyon County, on the early evening of June 2nd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 2, 1:50 PM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 2, 1:50 PM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
250 PM CDT SAT JUN 2 2007
.DISCUSSION...
THE LAST OF DAYTIME HEATING WILL BRING AN END TO ISOLATED
THUNDERSTORMS AND SIGNIFICANTLY DECREASE THE COVERAGE OF SHOWERS AS
THE EVENING CONTINUES. THE ONE POTENTIAL EXCEPTION WILL BE THE
TROWAL LIKE FEATURE FROM NEAR MHE NORTHEAST TO AROUND FARGO WHICH IS
EXPECTED TO SHIFT EAST THIS EVENING AND COULD BRING A MORE STEADY
LIGHT RAIN FOR A PERIOD. IN THE MEAN TIME...A FEW STRONGER STORMS
WILL PRODUCE BRIEF HEAVY RAIN...AND PEA SIZED HAIL...WHILE FUNNEL
CLOUDS WILL BE POSSIBLE INTO SW MN AND NW IA. ONLY ISOLATED TO
SCATTERED LIGHT SHOWERS EXPECTED OVERNIGHT...AS UPPER LEVEL LOW
DRIFTS EAST. WILL LIKELY SEE AREAS OF STRATUS THROUGH THE
NIGHT...MAINLY HOLDING TEMPERATURES IN THE MID 50S OVERNIGHT. COULD
AGAIN SEE SOME PATCHY RADIATIONAL FOG BY TOMORROW MORNING IN PLACES
WHERE STRATUS BREAKS.
LOOKS LIKE SUNDAY WILL BE SIMILAR TO TODAY WITH TEMPERATURES
CLIMBING IN TO THE LOWER TO MID 60S PROVIDING 200-400 J/KG CAPE WITH
NO CIN. SO...WILL SEE SHOWER COVERAGE INCREASE THROUGHOUT THE
MORNING AND CONTINUE INTO THE AFTERNOON. SHOULD BE A COUPLE DEGREES
WARMER HOWEVER...ESPECIALLY IN THE WESTERN CWA WHERE MID 70S WILL BE
LIKELY WITH LESS SHOWER COVERAGE.
MONDAY AND TUESDAY WILL SEE CONTINUED LOW POP CHANCES AND MILD
TEMPERATURES. DID NOT CHANGE HIGHS AND LOWS MUCH DURING THIS TIME.
IN THE LATTER PERIODS(WED-SAT)...POTENTIALLY ACTIVE PERIOD AS JET
BECOMES MORE WEST TO EAST. MODELS CONTINUE TO HINT AT ENERGY FOR THE
WEDNESDAY NIGHT INTO THURSDAY TIME FRAME...WITH 0Z AND 6Z GFS AND 0Z
ECMWF NOW MUCH FARTHER NORTH THAN PREVIOUS RUNS WITH RESPECT TO SFC
LOW. WILL NOT JUMP ON THIS BANDWAGON JUST YET AS PREVIOUS RUNS DO
NOT AGREE WITH THIS AND LATEST ENSEMBLE DATA ALSO HINTING FARTHER
SOUTH. WILL HOWEVER END UP SOMEWHERE INBETWEEN. WILL BE LEANING MORE
TOWARDS THE ECMWF SOLUTION IN KEEPING A WARM FRONT SOMEWHERE NEAR
SOUTHERN NE ON FRIDAY INTO SATURDAY. BELIEVE THAT IN EARLY TO MID
JUNE...THE GFS SOLUTION OF DRIVING THE FRONT INTO OK A LITTLE TOO
AGGRESSIVE. EITHER WAY...FOR NOW...ABOUT THE ONLY PERIOD THAT
APPEARS DRY WILL BE FROM THURSDAY NIGHT INTO FRIDAY. ALSO LOOKS LIKE
THE BEST THREAT FOR RAIN WILL BE WEDNESDAY NIGHT AS STRONG WAA AHEAD
OF WAVE DEVELOPS...THEN COLD FRONT SWINGS ACROSS THE CWA ON
THURSDAY...LEAVING MAINLY AREAS EAST OF INTERSTATE 29 WITH A THREAT
FOR ADDITIONAL THUNDERSTORMS.
&&
.AVIATION...
WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH
THIS AFTERNOON...PRODUCING LOCALIZED IFR CONDITIONS. THIS EVENING
SHOWERS WILL DISSIPATE...WITH ONLY ISOLATED LIGHT SHOWERS OVERNIGHT.
OVERNIGHT...AREAS OF STRATUS CLOUDS WILL LIKELY DEVELOP...PRODUCING
MVFR TO IFR CEILINGS.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&
08/LIEBEL
Hazardous weather outlook, Jun 2, 4:00 AM CST, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
500 AM CDT SAT JUN 02 2007
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-031200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
500 AM CDT SAT JUN 02 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...MAINLY OVER
SOUTHEAST SOUTH DAKOTA THIS MORNING...WILL BECOME MORE NUMEROUS
AS THEY EXPAND INTO SOUTHWEST MINNESOTA AND FAR NORTHWEST IOWA
DURING THE AFTERNOON. SEVERE WEATHER IS NOT EXPECTED WITH THESE
STORMS AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE EAST OF THE
JAMES RIVER SUNDAY AND MONDAY. THESE STORMS ARE NOT EXPECTED TO
BE SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
JH
In the hours before
Special weather statement, Jun 2, 2:28 PM CST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
328 PM CDT SAT JUN 2 2007
IAZ001>003-012>014-020>022-031-032-MNZ081-089-090-022200-
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-COTTONWOOD-NOBLES-JACKSON-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD
328 PM CDT SAT JUN 2 2007
...MORE FUNNEL CLOUDS SPOTTED IN THE AREA...
AT 315 PM...THE LATEST REPORT OF A FUNNEL CLOUD WAS JUST NORTH TO
NORTHEAST OF HOSPERS...IN SIOUX COUNTY IOWA. THE SIGHTING OF IT
WAS THEN LOST IN A RAIN SHAFT. THE BEST CHANCES FOR FUNNEL CLOUD
DEVELOPMENT LATE THIS AFTERNOON WILL BE BASICALLY ALONG AND EAST
OF A WINDOM MINNESOTA...TO SIOUX CITY IOWA LINE. VERY RARELY...
THESE FUNNELS WILL TOUCH THE GROUND FOR A BRIEF TIME. IF THEY DO
TOUCH THE GROUND...THEY CAN INDEED CAUSE SOME DAMAGE...ESPECIALLY
TO TREES AND OUTBUILDINGS IN A SMALL AREA. THESE FUNNELS ARE VERY
DIFFICULT TO SEE ON RADAR. IF YOU SEE A FUNNEL CLOUD...AND FEEL
YOUR SAFETY IS THREATENED...TAKE IT UPON YOURSELF TO SEEK SHELTER.
IF YOU SEE ONE TOUCH THE GROUND...DEFINITELY FIND SHELTER
PREFERABLY IN A REINFORCED BUILDING. ANY FUNNEL CLOUDS WILL
EXHIBIT LITTLE IN THE WAY OF MOVEMENT.
MJF
Special weather statement, Jun 2, 4:07 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
507 PM CDT SAT JUN 2 2007
IAZ002-003-013-014-021-022-031-032-MNZ080-081-089-090-030000-
OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-WOODBURY-IDA-
MURRAY-COTTONWOOD-NOBLES-JACKSON-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD...
ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE...
STORM LAKE...SIOUX CITY...IDA GROVE...HOLSTEIN...BATTLE CREEK...
SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON...
JACKSON...LAKEFIELD
507 PM CDT SAT JUN 2 2007
...FUNNEL CLOUDS ARE STILL POSSIBLE IN THE AREA LATE THIS
AFTERNOON AND EARLY EVENING...
THE LATEST REPORT OF A FUNNEL CLOUD NEAR 445 PM WAS REPORTED
ALONG I 29 BETWEEN SLOAN AND SALIX IOWA...WITH THE STORM MOVING TO
THE EAST TO SOUTHEAST THROUGH EXTREME SOUTHERN WOODBURY COUNTY.
FUNNEL CLOUDS ARE CERTAINLY POSSIBLE WITH SOME OF THESE SHOWERS OR
THUNDERSTORMS LATE THIS AFTERNOON AND EARLY EVENING. ANY FUNNEL
CLOUD ACTIVITY SHOULD REMAIN ALONG AND EAST OF AN EASTERN WOODBURY
COUNTY...TO AROUND TRACY MINNESOTA LINE. IF YOU SEE A FUNNEL
CLOUD...AND FEEL YOUR SAFETY IS THREATENED...TAKE IT UPON YOURSELF
TO SEEK SHELTER. SOME FUNNEL CLOUDS COULD VERY BRIEFLY TOUCH THE
GROUND OR COME CLOSE TO IT. IF YOU SEE ONE ON THE GROUND...TAKE
SHELTER IN A REINFORCED BUILDING.
Tornado, Lyon
- When
- June 2, 5:35 PM CST to 5:37 PM CST
- Where
- Lyon County, 9 mi N of Tracy to 9.5 mi N of Tracy
- Rating
- EF0
- Path length
- 0.5 mi
- Path width
- 100 yd
- Reported by
- Trained Spotter
- Coordinates
- 44.360, -95.620
A tornado caused no reported damage as it moved northwest for about a half mile in open country. The tornado was photographed from a position several miles to the west.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, June 2 to 3, 2007$395,000 · EF0 · 25 events
- Hail and Damaging Winds in Vermont, June 2, 2007$160,000 · 1.5 in hail · 10 events
- Hail and Damaging Winds in Michigan, June 2, 2007$115,000 · 59 kt wind · 14 events
- Hail and Damaging Winds in Ohio, June 2, 2007$151,000 · 1.75 in hail · 7 events
- Hail and Damaging Winds in Ohio, June 2, 20073 injured · $13,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in New York, June 2, 2007$32,000 · 1.25 in hail · 7 events
- Hail and Damaging Winds in Michigan, June 2, 2007$24,000 · 1 in hail · 10 events
- Hail and Lightning Strike in Colorado, June 2, 20071 injured · 1 in hail · 16 events
- Hail and Damaging Wind in Arkansas, June 2, 2007$25,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in New Hampshire, June 2, 20071.25 in hail · 19 events
- Damaging Winds in Michigan, June 2, 2007$17,000 · 55 kt wind · 5 events
- Hail in Maine, June 2, 20071 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40422.